Florida, 2006

Hail in Florida, August 15, 2006

August 15, 2006 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 15, 7:35 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 15, 7:35 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT TUE AUG 15 2006

.DISCUSSION...A LARGE MCS IS CURRENTLY IMPACTING OUR WESTERN CWA.
ALREADY UPDATED ZONES TO INCREASE POPS FOR SE AL AND THE FLORIDA
PANHANDLE. MOVEMENT OF STORMS TAKING A TURN MORE TO THE SOUTHWEST SO
MAY NOT SEE MUCH ACTIVITY EAST OF THE RIVER ASIDE FROM THE PRESENT
ISOLATED SHOWERS/THUNDERSTORMS. PLAN ON UPDATING ZONES LATE THIS
EVENING TO EITHER LOWER OR REMOVE POPS ALTOGETHER.

&&

.MARINE...LIGHT WINDS AND LOW SEAS OVERNIGHT.

&&

.AVIATION...A CLUSTER OF SHRA/TSRA WILL AFFECT SE AL AND THE DHN
TERMINAL THROUGH THE LATE EVENING...WITH IFR CIGS/VSBYS POSSIBLE IN
THE HEAVIER STORMS. ELSEWHERE...ISOLD-SCT SHRA/TSRA WILL DISSIPATE
THROUGH THE EVENING....LEAVING MAINLY VFR CONDITIONS FOR THE REST OF
THE NIGHT. SOME PATCHY FOG WILL BE POSSIBLE DURING THE EARLY MORNING
ESPECIALLY IN AREAS WHICH RECEIVED RAINFALL THIS EVENING. HAVE
INCLUDED A MORNING TEMPO GROUP FOR IFR VSBYS AT DHN...WITH MVFR AT
ABY AND VLD. EXPECT MORE OF THE SAME ON WED AFTN...WITH SCT CU
DEVELOPING BY LATE MORNING AND SCT SHRA/TSRA DEVELOPING BY 18Z.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...SHAFER/LANIER
PUBLIC/MARINE...BARRY
Hazardous weather outlook, Aug 15, 5:13 AM EST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 AM EDT TUE AUG 15 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-161015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
513 AM CDT TUE AUG 15 2006 /613 AM EDT TUE AUG 15 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
COASTAL WATERS...ESPECIALLY DURING THE MORING HOURS AND AGAIN
TONIGHT. THESE THUNDERSTORMS ARE LIKELY TO RESULT IN LOCALLY
HIGHER WINDS AND SEAS. ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY
ACROSS THE CENTRAL FLORIDA PANHANDLE INTO SOUTHEAST ALABAMA. MORE
ISOLATED ACTIVITY IS ANTISIPATED ACROSS THE FLORIDA BIG BEND AND
SOUTH CENTRAL GEORGIA. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED
THIS AFTERNOON AND EVENING...A FEW OF THE STRONGER STORMS MAY
STILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWN
POURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED
EACH DAY THROUGH THE REMAINDER OF THE FORECAST PERIOD. NO WIDESPREAD
SEVERE WEATHER EPISODES ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS
ARE URGED TO MONITOR THE WEATHER SITUATION SHOULD CONDITIONS
CHANGE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MROCZKA

In the hours before

Special weather statement, Aug 15, 6:48 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
748 PM EDT TUE AUG 15 2006

ALZ065>069-160115-
COFFEE-DALE-GENEVA-HENRY-HOUSTON-
648 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE...GENEVA...
HENRY AND HOUSTON COUNTIES...

* UNTIL 815 PM CDT

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ACROSS THE SOUTHEAST CORNER OF
ALABAMA...MOVING SOUTH AT 10 MPH.

THESE STORMS WILL BE NEAR...
  FORT RUCKER BY 720 PM CDT.
  ENTERPRISE BY 725 PM CDT.
  NEWTON BY 730 PM CDT.
  MIDLAND CITY BY 735 PM CDT.
  PINCKARD BY 740 PM CDT.
  KINSEY BY 750 PM CDT.

WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND THEY ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY
Special weather statement, Aug 15, 8:15 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EDT TUE AUG 15 2006

ALZ065-066-068-160230-
COFFEE-DALE-GENEVA-
815 PM CDT TUE AUG 15 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE...DALE AND
GENEVA COUNTIES...

* UNTIL 930 PM CDT

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER COFFEE...DALE AND GENEVA
COUNTIES...MOVING SOUTH AT 10 MPH.

PEOPLE IN GENEVA...COFFEE AND DALE COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY
Special weather statement, Aug 15, 8:42 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 PM EDT TUE AUG 15 2006

FLZ007-009-160230-
HOLMES-INLAND WALTON-
842 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HOLMES AND WALTON
COUNTIES...

* UNTIL 930 PM CDT

AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING SOUTH AT 10 MPH INTO WALTON AND
HOLMES COUNTIES. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING
GUSTY WINDS AROUND 40 TO 50 MPH.

PEOPLE IN HOLMES AND NORTHERN WALTON COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

THESE STORMS ARE ALSO PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY

The radar

The Eglin Afb radar (KEVX), 11 km away, was scanning. The volume nearest the first event began at 02:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Walton

When
August 15, 9:06 PM EST
Where
Walton County, Bruce
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.467, -85.950

Penny size hail was reported by a SKYWARN storm spotter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530361.